Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2006, 1:15 PM CST for Carroll County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 1:15 PM CST (19:15 UTC)
- Expired
- Mar 13, 2006, 1:40 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Carroll County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 131915 SVRJAN MSC015-132015- /O.NEW.KJAN.SV.W.0083.060313T1915Z-060313T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 115 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 215 PM CST * AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CARROLLTON...OR ABOUT 6 MILES NORTHEAST OF GREENWOOD AIRPORT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CARROLLTON BY 120 PM CST... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3361 9011 3344 9005 3345 8980 3368 8979 $$ AEG
1 follow-up statement
000 WWUS54 KJAN 131940 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 140 PM CST MON MAR 13 2006 MSC015-131950- /O.CAN.KJAN.SV.W.0083.000000T0000Z-060313T2015Z/ CARROLL MS- 140 PM CST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED... THE SEVERE STORM HAS MOVED OUT OF CARROLL COUNTY. LAT...LON 3361 9011 3344 9005 3345 8980 3368 8979 $$ OLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 10:35 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 13, 10:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006
.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.
LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.
AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Mar 13, 3:55 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION... NATIONAL WEATHER SERVICE JACKSON MS 0355 AM CST MON MAR 13 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140955- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0355 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY. THE MAIN RISK FROM THESE STORMS WILL DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND REMAIN THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY WINDS WILL BRING AN ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO THE REGION AND HELP MAINTAIN AN UNSTABLE AIR MASS. THE BOUNDARY WILL MOVE INTO THE NORTHWEST BY MID MORNING...GENERATING SHOWERS AND THUNDERSTORMS EARLY. THE BOUNDARY WAS NOT EXPECTED TO REACH THE NORTHEAST BEFORE THE AFTERNOON...SO HEATING...INCREASED WINDS AND INSTABILITY WILL PUT THIS AREA AT A GREATER RISK FOR SEEING SEVERE STORMS AND ISOLATED TORNADOES. THE LINE OF STORMS WILL MOVE INTO THE NORTHWEST AROUND MID MORNING... CENTRAL PORTIONS BY MIDDAY AND THE SOUTHEAST BY LATE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE AS THE STORMS MOVE THROUGH TODAY. ...NON PRECIPITATION... THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TODAY. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REMAIN STRONG THROUGH THE AFTERNOON. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AREA. A COLD FRONT WILL PASS THROUGH THE REGION TODAY...SO LOOK FOR WINDS TO DECREASE IN THE ADVISORY AREA BEHIND THE FRONT LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY MORNING MARCH 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Mar 13, 1:43 PM CST | Tornado Warning | JAN | Montgomery | 17 min |
| Mar 13, 1:56 PM CST | Tornado Warning | JAN | Webster | 49 min |
| Mar 13, 2:43 PM CST | Tornado Warning | JAN | Clay, Webster | 47 min |
| Mar 13, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Mar 13, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
| Mar 13, 4:42 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 13, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.